# SDR CALA9801857

- Difficulty date: September 26, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12811
- Make and model: Doug DC-9-82
- Aircraft serial: 49265
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: 1040T1005
- Condition: Burnt
- Location: Spoiler
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE CO-PILOT OBSERVED SMOKE COMING FROM THE THROTTLE QUADRANT AFTER TAKEOFF FROM COS.  THE ELECTRICAL FIRE/SMOKE OF UNKNOWN ORIGIN EMERGENCY LIST WAS INITIATED AND THE AIRCRAFT WAS RETURNED TO COS WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE AUTO SPOILER ACTUATOR BURNT WITH CIRCUIT BREAKER POPPED.  THE AUTO SPOILER ACTUATOR WAS REMOVED AND REPLACED IAW MM 27-62-05.  IN ADDITION, THE SPOILER CONTROL BOX WAS REMOVED AND REPLACED IAW MM 27-62-07.  OPERATIONAL CHECKS WERE GOOD.
